Thunderstorm Wind, Floyd
- When
- June 11, 4:30 PM EST
- Where
- Floyd County, Cliff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -82.780
One tree was blown down and was blocking Old KY 114.
An isolated thunderstorm downed trees in Floyd County on June 11th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
An isolated thunderstorm downed trees in Floyd County on June 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 11, 3:00 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED JUN 11 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 400 PM EDT WED JUN 11 2014 A WEAKENING...STACKED...SLOW MOVING LOW PRESSURE SYSTEM WAS CENTERED NEAR CHICAGO THIS AFTERNOON. ITS REMNANT COLD FRONT EXTENDED SOUTH TO THE MS/AL BORDER. WE HAVE NOT DESTABILIZED AS MUCH TODAY DUE TO MORE EXTENSIVE CLOUDS/PRECIP DURING THE DAY...AND SHEAR IS WEAKER. AS A RESULT...CONVECTION HAS REMAINED GARDEN VARIETY. THE LOW WILL CONTINUE TO WEAKEN AND MOVE NORTHEAST...BEING ABSORBED INTO THE NEXT SYSTEM ROLLING ACROSS JUST NORTH OF THE GREAT LAKES. THE TRAILING COLD FRONT WILL WASH OUT AS IT TRIES TO PROGRESS ACROSS KY TONIGHT AND THURSDAY. WITHOUT ANY CHANGE IN SURFACE AIR MASS...IT WILL STILL BE SUPPORTIVE OF CONVECTION. THE GREATEST THREAT OF PRECIP WILL BE AHEAD OF THE RESIDUAL UPPER TROUGH...AND DURING PEAK HEATING THROUGH THURSDAY. THE AXIS OF THE UPPER TROUGH WILL PROGRESS EAST ACROSS THE AREA ON THURSDAY. FORECAST/TIMING SMALL SCALE FEATURES IN DETAIL BEYOND SEVERAL HOURS IS PROBLEMATIC. THE NEXT SYSTEM MOVING IN FROM THE NORTHWEST THURSDAY NIGHT COULD BRING SOME PRECIP IN TOWARD DAWN. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 254 PM EDT WED JUN 11 2014 MODELS CONTINUE TO SHOW GENERAL AGREEMENT WITH THE EVOLUTION OF THE OVERALL LONG WAVE PATTERN...BUT AS TO BE EXPECTED THERE ARE DIFFERENCES WITH HANDLING OF SHORT WAVE FEATURES. THE MEAN PATTERN FEATURES A TROUGH OVER THE EASTERN U.S. AT THE START OF THE PERIOD...BUT THE PATTERN WILL TRANSITION TO MORE ZONAL FLOW AS HEIGHTS RISE AND RIDGING GRADUALLY BUILDS ACROSS THE SOUTH NEXT WEEK. AT THE START OF THE PERIOD A COLD FRONT WILL BE MOVING ACROSS THE AREA...ALONG WITH AN ASSOCIATED MID LEVEL SHORT WAVE TROUGH. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE AREA FOR FRIDAY. IT APPEARS AN UPPER LOW WILL CUT OFF OVER THE DEEP SOUTH EARLY THIS WEEKEND...BUT SHOULD BE FAR ENOUGH SOUTH TO HAVE A MINIMAL IMPACT ON OUT WEATHER AT LEAST INITIALLY. THIS FEATURE LOOKS TO EVENTUALLY DRIFT NORTH BUT TIMING AND LOCATION IS UNCERTAIN. AT THIS POINT IT APPEARS THAT A DRY FORECAST FOR THE WEEKEND IS IN ORDER FOR THE NW PART OF THE FORECAST AREA WITH A SLIGHT CHANCE TO CHANCE OF PRECIPITATION IN THE FAR SOUTHEAST. HEAT AND HUMIDITY LOOKS TO BUILD SUNDAY AND INTO NEXT WEEK...AND ANY SHORT WAVE MOVING THROUGH THE MEAN FLOW COULD SERVE TO TRIGGER SHOWERS AND THUNDERSTORMS. THE STANDARD BLENDED MODEL LOAD ACCOUNTS FOR UNCERTAINTY IN THE SPECIFICS OF TIMING ANY PRECIPITATION CHANCES AND WAS FOLLOWED CLOSELY WITH SOME BLENDING INTO NEIGHBORING FORECAST AREAS. THIS RESULTS IN A CONTINUED POSSIBILITY OF DAILY SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK...BUT THERE IS NOTHING AT THIS TIME THAT APPEARS VERY ORGANIZED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 224 PM EDT WED JUN 11 2014 THE PERIOD STARTED MOSTLY VFR...WITH SOME LOCALIZED MVFR. SHOWERS AND THUNDERSTORMS WERE ON THE INCREASE DUE TO DAYTIME DESTABILIZATION. WILL EXPECT THE SHOWERS AND THUNDERSTORMS TO PEAK IN COVERAGE AND INTENSITY DURING THE AFTERNOON...WITH LOCALIZED IFR. THEY SHOULD FADE THIS EVENING...WITH MOST OF THE PRECIP DISAPPEARING OVERNIGHT. AS OUR MOIST AIR MASS COOLS TONIGHT...LOW CLOUDS AND LIGHT FOG SHOULD DEVELOP...BRINGING AT MINIMUM MVFR...WITH MUCH OF THE AREA DROPPING TO IFR AFTER ABOUT 08Z. CONDITIONS WILL IMPROVE AFTER SUNRISE...WITH A RETURN TO VFR EXPECTED BY ABOUT 16Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HAL LONG TERM...SBH AVIATION...HAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 334 PM EDT WED JUN 11 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 334 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH FRIDAY ACROSS ALL OF EASTERN KENTUCKY. OVER THE WEEKEND THUNDERSTORMS WILL BE POSSIBLE MAINLY IN FAR SOUTHEAST KENTUCKY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES ACROSS THE ENTIRE AREA ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SBH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG RICETOWN 37.39N 83.62W
06/10/2014 OWSLEY KY PUBLIC
BARN DESTROYED.
&&
JCARICOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 SE ISLAND CITY 37.35N 83.74W
06/10/2014 OWSLEY KY TRAINED SPOTTER
5 INCH DIAMETER 25 FOOT TALL TREE BLOWN DOWN. LARGE
CUPBOARD ON PORCH TOPPLED.
&&
JCARICOThe Jackson,KY radar (KJKL), 48 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
One tree was blown down and was blocking Old KY 114.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2014Every state in 2014This day in weather historyWarnings in Kentucky, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524738.